Vol. 27 (2021), no. 2 (Current Issue)

Representations of closed quadratic forms associated with Stieltjes and inverse Stieltjes holomorphic families of linear relations

Yu. M. Arlinski, S. Hassi

↓ Abstract   |   Article (.pdf)

Methods Funct. Anal. Topology 27 (2021), no. 2, 103-129

In this paper holomorphic families of linear relations that belong to the Stieltjes or inverse Stieltjes class are studied. It is shown that in their domain of holomorphy $\mathbb{C}\setminus\mathbb{R}_+$ the values of Stieltjes and inverse Stieltjes families are, up to a rotation, maximal sectorial. This leads to a study of the associated closed sesquilinear forms and their representations. In particular, it is shown that the Stieltjes and inverse Stieltjes holomorphic families of linear relations are of type (B) in the sense of Kato. These results are proved by using linear fractional transforms which connect these families to holomorphic functions that belong to a combined Nevanlinna-Schur class and a key tool then relies on a specific structure of contractive operators.

Розглядаються голоморфні сім’ї лінійних відношень, які належать до класу Стілтьєса та оберненого класу Стілтьєса. Показано, що в їхній області голоморфності $\mathbb{C}\setminus\mathbb{R}_+$ значення цих сімей є, з точністю до обертання, максимальними секторіальними. Із цим пов’язане дослідження відповідних замкнених півторалінійних форм та їхніх представлень. Зокрема, показано, що стілтьєсівські та обернені стілтьєсівські голоморфні сім’ї лінійних відношень належать до типу (В) у сенсі Като. Доведення базується на використанні дробово-лінійних перетворень, які переводять розглядувані сім’ї в голоморфні функції класу Неванлінни-Шура, псля чого використовується спеціальні структури операторів стиску.

Uniform and mean ergodic theorems for $C_0$-semigroups

Fatih Barki, Abdelaziz Tajmouati, Abdeslam El Bakkali

↓ Abstract   |   Article (.pdf)

Methods Funct. Anal. Topology 27 (2021), no. 2, 130-141

Let $\{T(t)\}_{t\geq0}$ be a $C_{0}$-semigroup of bounded linear operators on a complex Banach space $\mathcal{X}$. In this paper, we study the uniform ergodicity for a $C_{0}$-semigroup $\{T(t)\}_{t\geq0}$ via the discrete ergodicity of a bounded linear operator $T{(t_0)}$, for some $t_0>0$. We show that for a $C_{0}$-semigroup $\{T(t)\}_{t\geq0}$ satisfying $\lim\limits_{t\to\infty} \frac{\|T(t)\|}{t}=0$, the Cesàro averages $\frac{1}{t}\int_{0}^{t} T(s) ds$ of $\{T(t)\}_{t\geq0}$ converges uniformly as $t\to \infty$ if and only if the Cesàro means $ \frac{1}{n}\sum_{k=0}^{n-1}T^k(t_0)$ of an operator $T({t_0})$, for $t_0>0$, converges uniformly as $n\to \infty$. Furthermore, we investigate the strong convergence of the Cesàro averages of $\{T(t)\}_{t\geq0}$, so that we give some sufficient conditions implying that $\{T(t)\}_{t\geq0}$ is mean ergodic.

Нехай $\{T(t)\}_{t\geq0}$ - $C_{0}$-півгрупа обмежених лінійних операторів у комплексному банаховому просторі $\mathcal{X}$. Вивчається її рівномірна ергодичність шляхом зведення до дискретної ергодичності обмеженого лінійного оператора $T{(t_0)}$, для деякого $t_0>0$. Показано, що для $C_{0}$-півгрупи $\{T(t)\}_{t\geq0}$, такої, що $\lim\limits_{t\to\infty} \frac{\|T(t)\|}{t}=0$, середні Чезаро $\frac{1}{t}\int_{0}^{t} T(s) ds$ рівномірно збігаються при $t\to \infty$ тоді й тільки тоді, коли середні Чезаро $ \frac{1}{n}\sum_{k=0}^{n-1}T^k(t_0)$ оператора $T({t_0})$, де $t_0>0$, рівномірно збігаються при $n\to \infty$. Крім того, досліджується сильна збіжність середніх Чезаро від $\{T(t)\}_{t\geq0}$; даються достатні умови, за яких $\{T(t)\}_{t\geq0}$ ергодична в середньому.

An Operator Approach to Extremal Problems on Hardy and Bergman Spaces

Miron B. Bekker, Joseph A. Cima

↓ Abstract   |   Article (.pdf)

Methods Funct. Anal. Topology 27 (2021), no. 2, 142-150

S. Abbott and B. Hanson developed an operator-theoretic approach to solve some extremal problems. We give a different proof of a theorem of S. Abbott and B. Hanson in the case when the corresponding operator is unbounded. We apply our theorem to the classical Kolmogorov and Szegö infimum problems. We also consider Kolmogorov and Szegö type infima, when integration over the unit circle is replaced by integration over the unit disk.

С. Аббот і Б. Хенсон розвинули теоретико-операторний підхід до розв’язанні деяких екстремальних задач. Ми даємо нове доведення теореми С. Аббота і Б. Хенсона для випадку, коли відповідний оператор необмежений. Теорема застосовується для класичних задач Колмогорова і Сеге про інфімум. Також розглянуті задачі Колмогорова і Сеге про інфімум для випадку, коли інтегрування ведеться не по колу, а по кругу.

A Remark on the Range Closures of an Elementary Operator

Youssef Bouhafsi, Mohamed Ech-chad, Mohamed Missouri

↓ Abstract   |   Article (.pdf)

Methods Funct. Anal. Topology 27 (2021), no. 2, 151-156

Let $L(H)$ denote the algebra of operators on a complex infinite dimensional Hilbert space $H$ into itself. For $A,B\in L(H)$, the elementary operator $\tau_{A,B}\in L(L(H))$ is defined by $\tau_{A,B}(X)=AXB-X$. An operator $A\in L(H)$ is said to be generalized quasi-adjoint if $ATA=T$ implies $A^{\ast}TA^{\ast}=T$ for every $T\in C_{1}(H)$ (trace class operators). In this paper, we give an extension of generalized quasi-adjoint operators. We consider the class of pairs of operators $A, B\in L(H)$ such that $\overline{R(\tau_{A,B})}^{W^{\ast}}=\overline{R(\tau_{A^{\ast},B^{\ast}})}^{W^{\ast}}$, where $\overline{R(\tau_{A,B})}^{W^{\ast}}$ denotes the ultra-weak closure of the range $R(\tau_{A,B})$ of $\tau_{A,B}$. Such pairs of operators are called generalized quasi-adjoint. We establish some basic properties of those pairs of operators.

Нехай $L(H)$ -- алгебра операторів у комплексному нескінченновимірному гільбертовому просторі $H$. Для $A,B\in L(H)$, елементарний оператор $\tau_{A,B}\in L(L(H))$ визначається як $\tau_{A,B}(X)=AXB-X$. Кажуть, що оператор $A\in L(H)$ є узагальненим квазіспряженим, якщо з $ATA=T$ випливає, що $A^{\ast}TA^{\ast}=T$ для кожного $T\in C_{1}(H)$ (клас ядерних операторів). У статті дається розширення класу узагальнених квазіспряжених операторів. Розглядається клас пар опера\-торів $A, B\in L(H)$, таких, що $\overline{R(\tau_{A,B})}^{W^{\ast}}=\overline{R(\tau_{A^{\ast},B^{\ast}})}^{W^{\ast}}$, де через $\overline{R(\tau_{A,B})}^{W^{\ast}}$ позначене ультраслабке замикання області значень $R(\tau_{A,B})$ of $\tau_{A,B}$. Такі пари операторів звуться узагальненими квазіспряженими. Встановлені основні власти\-вості таких пар операторів.

On set-valued functional integral equations of Hammerstein-Stieltjes type: existence of solutions, continuous dependence, and applications

Ahmed M. A. El-Sayed, Shorouk M. Al-Issa

↓ Abstract   |   Article (.pdf)

Methods Funct. Anal. Topology 27 (2021), no. 2, 157-172

We study the existence of continuous solutions of a nonlinear functional integral inclusion of Hammerstein-Stieltjes type. The continuous dependence of the solutions on the set of selections and on some other functions will be proved. Nonlinear set-valued functional integral equations of Chandrasekhar type and nonlinear set-valued fractional-orders functional integral equations will be given as applications. An initial value problem of fractional-orders set-valued integro-differential equation will be considered.

Досліджується існування неперервних розв’язків нелінійного функціонального інтегрального включення типу Гамерштейна-Стілтьєса. Доведена неперервна залежність розв’язку від множини виборок і деяких інших функцій. Як застосування, розглядаються нелінійні багатозначні функціональні інтегральні рівняння типу Чандрасекара і нелінійні багатозначні функціональні інтегральні рівняння дробових порядків, а також задачі з початковими умовами для останнього класу рівнянь.

Markov dynamics on the cone of discrete Radon measures

Dmitri Finkelshtein, Yuri Kondratiev, Peter Kuchling

↓ Abstract   |   Article (.pdf)

Methods Funct. Anal. Topology 27 (2021), no. 2, 173-191

We start with a brief overview of the known facts about the spaces of discrete Radon measures those may be considered as generalizations of configuration spaces. Then we study three Markov dynamics on the spaces of discrete Radon measures: analogues of the contact model, of the Bolker--Dieckmann--Law--Pacala model, and of the Glauber-type dynamics. We show how the results obtained previously for the configuration spaces can be modified for the case of the spaces of discrete Radon measures.

Стаття розпочинається з короткого огляду відомих фактів про простори дискретних мір Радона, які можуть розглядатися як узагальнення просторів конфігурацій. Далі розглядаються три марківські динаміки на просторах дискретних мір Радона: аналоги моделі контактів та моделі Болкера--Дікмана--Лоу--Пакали та аналог динаміки типу Глаубера. Показано як результати, отримані для просторів конфігурацій, можуть бути узагальнені для випадки просторів дискретних мір Радона.

On some numerical radius inequalities for Hilbert space operators

Mahdi Ghasvareh, Mohsen Erfanian Omidvar

↓ Abstract   |   Article (.pdf)

Methods Funct. Anal. Topology 27 (2021), no. 2, 192-197

This article is devoted to studying some new numerical radius inequalities for Hilbert space operators. Our analysis enables us to improve an earlier bound for numerical radius due to Kittaneh. It is shown, among other, that if $A\in \mathcal{B}(\mathcal{H})$, then \[ \frac{1}{8}\left( {{\left\| A+{{A}^{*}} \right\|}^{2}}+{{\left\| A-{{A}^{*}} \right\|}^{2}} \right)\le \omega ^{2}\left( A \right) \le \left\| \frac{{{\left| A \right|}^{2}}+{{\left| {{A}^{*}} \right|}^{2}}}{2} \right\|-m\left( {{\left( \frac{\left| A \right|-\left| {{A}^{*}} \right|}{2} \right)}^{2}} \right ). \]

Отримані нові нерівності для числового радіуса операторів у гільбертовім просторі. Зокрема, покращено попередній результат Кіттане. Показано, що для $A\in B(H)$, \[ \frac{1}{8}\left( {{\left\| A+{{A}^{*}} \right\|}^{2}}+{{\left\| A-{{A}^{*}} \right\|}^{2}} \right)\le \omega ^{2}\left( A \right) \le \left\| \frac{{{\left| A \right|}^{2}}+{{\left| {{A}^{*}} \right|}^{2}}}{2} \right\|-m\left( {{\left( \frac{\left| A \right|-\left| {{A}^{*}} \right|}{2} \right)}^{2}} \right ). \]

Corrigendum to "On Fixed Point Results for a Class of Generalized Mean Nonexpansive Mappings"

Madhu Ram

↓ Abstract   |   Article (.pdf)

Methods Funct. Anal. Topology 27 (2021), no. 2, 198-198

In this corrigendum, we offer a correction to the paper {\it On fixed point results for a class of generalized mean nonexpansive mappings}, Methods Funct. Anal. Topology, 26 (2020), no. 4, 356-372.


All Issues